MAUDE Adverse Event Report: PURITAN MEDICAL PRODUCTS; KIT VITRECTOMY WESTCHESTER

PURITAN MEDICAL PRODUCTS; KIT VITRECTOMY WESTCHESTER
Catalog Number DYNJ905372
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during an unidentified procedure the puritan medical products cotton tip applicator linted into the patient's eyes.After multiple good-faith attempts, the facility was unable or unwilling to provide additional patient, product, or procedural information to the pack manufacturer.It is unknown how the cotton tip applicator was being used at the time of the incident and how the linted material was removed from the patient's eyes.No impact or adverse effect to the patient, the patient's stability, or the patient's plan of care reported.Samples of cotton-tipped applicators were returned to the pack manufacturer.The cotton tip was noted to be loose on some of the applicators.No lot information was originally reported to the pack manufacturer.It is unknown if the samples were from the same lot as the cotton tip applicator used during the unidentified procedure.A root cause for the reported incident could not be determined.Puritan medical products will be notified of the reported incident by the pack manufacturer.Due to the reported incident, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during an unidentified procedure the puritan medical products cotton tip applicator linted into the patient's eyes.

Common Device Name
KIT VITRECTOMY WESTCHESTER
Manufacturer (Section D)
PURITAN MEDICAL PRODUCTS
31 school street
guilford ME 04443 0149
MDR Report Key8160876
Report Number1423395-2018-00061
Device Sequence Number2070320
Product Code LRO
UDI-Device Identifier10889942906321
UDI-Public10889942906321
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ905372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2018
Initial Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;